Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Wichita, KS
NWS Wichita, KS issued this fire weather watch at Dec 8, 2021, 3:28 PM CST for 16 counties in Kansas. It took effect at Dec 10, 2021, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 3:28 PM CST (21:28 UTC)
- In effect from
- Dec 10, 2021, 11:00 AM CST
- Expired
- Dec 10, 2021, 3:42 AM CST
- In force
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Montgomery County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS83 KICT 082128 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 328 PM CST Wed Dec 8 2021 KSZ082-091>094-098-091230- /O.NEW.KICT.FW.A.0007.211210T1700Z-211211T0000Z/ Kingman-Harper-Sumner-Cowley-Elk-Chautauqua- 328 PM CST Wed Dec 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082...091...092...093...094 AND 098... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday morning through Friday afternoon. * Extreme Grassland Fire Danger...Is forecast. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
3 follow-up statements
400 WWUS83 KICT 091051 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 451 AM CST Thu Dec 9 2021 KSZ067>072-083-095-100200- /O.EXB.KICT.FW.A.0007.211210T1700Z-211211T0300Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-Wilson- 451 AM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...068...069...070...071...072...083 AND 095... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday morning through Friday evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ082-091>094-098-100200- /O.EXT.KICT.FW.A.0007.211210T1700Z-211211T0300Z/ Kingman-Harper-Sumner-Cowley-Elk-Chautauqua- 451 AM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082...091...092...093...094 AND 098... * Extreme Grassland Fire Danger...Is forecast. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
985 WWUS83 KICT 092122 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 322 PM CST Thu Dec 9 2021 KSZ053-099-101230- /O.EXA.KICT.FW.A.0007.211210T1700Z-211211T0300Z/ Chase-Montgomery- 322 PM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053 AND 099... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday morning through Friday evening. * Very High to Extreme Grassland Fire Danger...Is expected late morning Friday into Friday evening, highest across south-central and southeast Kansas. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 30 to 35 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ067>072-082-083-091>095-098-101230- /O.CON.KICT.FW.A.0007.211210T1700Z-211211T0300Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua- 322 PM CST Thu Dec 9 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...068...069...070...071...072...083 AND 095... * Extreme Grassland Fire Danger...Is expected late morning Friday into Friday evening, highest across south-central and southeast Kansas. * Winds...West 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 25 to 35 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
076 WWUS83 KICT 100942 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 342 AM CST Fri Dec 10 2021 KSZ053-067>072-082-083-091>095-098-099-110045- /O.UPG.KICT.FW.A.0007.211210T1700Z-211211T0300Z/ /O.NEW.KICT.FW.W.0012.211210T1600Z-211211T0000Z/ Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- 342 AM CST Fri Dec 10 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...067...068...069...070...071...072...082...083...091... 092...093...094...095...098 AND 099... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 10 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ096-100-110000- /O.NEW.KICT.FW.W.0012.211210T1600Z-211211T0000Z/ Neosho-Labette- 342 AM CST Fri Dec 10 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 096 AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from 10 AM this morning to 6 PM CST this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 40 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this fire weather watch went out at Dec 8, 3:22 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 8, 3:22 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 322 PM CST Wed Dec 8 2021 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CST Wed Dec 8 2021 FORECAST HIGHLIGHTS THE NEXT 7 DAYS: * Well above normal temperatures the next 7 days. * Elevated grassland fire danger, starting this Friday, and then periodically next week. * Low precipitation chances through at least early next week, with the potential for increasing precipitation chances mid-late next week. Approaching shortwave energy and an associated deepening surface low will support breezy south winds overnight, along with increasing mid and high level clouds. This system will be moisture/dynamics- starved, so not expecting any precipitation. Building thickness and increasing heights in wake of this system will support Thursday high temperatures well above normal in the mid-upper 60s (Wichita's record high Thursday is 67 degrees). Normal highs this time of year are in the upper 40s. Digging western CONUS upper energy in concert with deepening High Plains low pressure will support windy and warm weather for Friday, supporting elevated grassland fire danger (see FIRE WEATHER section below for details). Thickness values support highs in the 60s-70s, warmest across south-central and southeast KS ahead of an approaching strong cold front. ECMWF high temperatures percentiles suggest record highs may be in jeopardy Friday at Wichita and Chanute. Any precipitation with this storm system will be limited to far northern Kansas and points northward, although the ECMWF tries to dribble light deformation precipitation as far south as central Kansas Friday night. This ECMWF deterministic solution remains the outlier, so opted to keep a dry forecast for now. A cool down into the 40s-50s is expected Saturday in wake of the cold front. .LONG TERM...(Sunday through Wednesday) Issued at 319 PM CST Wed Dec 8 2021 Deterministic and ensemble consensus supports a rather anomalous upper ridge building across the central and eastern CONUS late weekend through early to mid next week. Consequently, probabilities are high that above normal temperatures will prevail through Wednesday. In fact, record high temperatures may be in jeopardy next Tuesday and Wednesday, when forecast highs soar into the 60s-70s. This is supported by ECMWF high temperatures percentiles and NAEFS 850mb temperature standardized anomalies. Model consensus continues to progress a deep shortwave trough northeast onto Mid-America by mid-late next week. While details are uncertain this far out, the overall pattern would support at least the hope of measurable rainfall sometime mid-late next week across the forecast area. Amazingly, a good chunk of guidance supports dewpoints in the 50s-60s returning northward across the region by Wednesday. The increasing moisture/instability along with potential strong forcing could spell an increasing thunderstorm threat, with a low-end severe storm threat not out of the realm of possibility. Stay tuned. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1207 PM CST Wed Dec 8 2021 Increase in cirrus can be expected into the evening ahead of an approaching upper trof. Overall the lower atmosphere will remain relatively dry as this system moves across tonight, so VFR conditions will prevail thru the forecast valid period. The main concern will be a stronger low level jet late this evening and overnight resulting in low level wind shear. KED && .FIRE WEATHER... Issued at 319 PM CST Wed Dec 8 2021 Well above normal temperatures, dry antecedent conditions, low humidity, dormant warm season grasses, and strong/gusty winds will support elevated grassland fire danger Friday. Based on a blend of GFDI and RFTI values, thinking the greatest threat for critical/red flag conditions will be mainly southern/southeast KS, where a fire weather watch has been hoisted. SUNDAY THRU WEDNESDAY...The combination of well above normal temperatures and breezy/windy conditions will likely support periodic elevated grassland fire danger. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 41 66 43 67 / 0 0 0 0 Hutchinson 38 65 38 63 / 0 0 0 0 Newton 40 63 41 65 / 0 0 0 0 ElDorado 42 65 42 68 / 0 0 0 0 Winfield-KWLD 43 68 45 72 / 0 0 0 0 Russell 34 61 32 49 / 0 0 0 10 Great Bend 35 62 34 54 / 0 0 0 0 Salina 37 63 35 56 / 0 0 0 0 McPherson 37 63 37 62 / 0 0 0 0 Coffeyville 43 69 46 72 / 0 0 0 0 Chanute 42 67 44 70 / 0 0 0 0 Iola 42 66 42 70 / 0 0 0 0 Parsons-KPPF 42 67 45 70 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for KSZ082-091>094-098. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED FIRE WEATHER...ADK
Hazardous weather outlook, Dec 8, 4:35 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 435 AM CST Wed Dec 8 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 435 AM CST Wed Dec 8 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated grassland fire danger returns to much of the area on Friday afternoon and Friday evening, with windy and dry conditions driving the grassland fire danger index into the very high category. We may see a very high grassland fire danger again on Sunday afternoon, mainly acros southern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.